Alert archive / Utah / High Wind Warnings in 2023

High Wind Warning 11, NWS Salt Lake City, UT

November 18, 20235 counties in Utah

NWS Salt Lake City, UT issued this high wind warning at Nov 18, 2023, 2:26 PM MST for 5 counties in Utah. It took effect at Nov 19, 2023, 8:00 AM MST. It was in force for 22 hr. 25 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 18, 2023, 2:26 PM MST (21:26 UTC)
In effect from
Nov 19, 2023, 8:00 AM MST
Expired
Nov 20, 2023, 5:48 AM MST
In force
22 hr
Issued by
NWS Salt Lake City, UT

Counties Box Elder County, UT, Salt Lake County, UT, Tooele County, UT, Utah County, UT, Washington County, UT

The radar

The Salt Lake City radar (KMTX), 141 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 19, 8:15 AM MSTFLASH FLOOD1 Nne Springdale, UTMultiple drainages flashing.
Nov 19, 8:15 AM MSTFLASH FLOODZion National Park, UTNorth Fork the Virgin River Gauge reported a flood wave near 500 cfs.
Nov 19, 8:29 AM MSTSNOW 6Alta - Udot, UT
Nov 19, 8:40 AM MSTFLASH FLOOD1 S Springdale, UTEast Fork of the Virgin River showing flood wave at 300 cfs and rising.
Nov 19, 3:40 PM MSTNON-TSTM WND GST 589 Sse Snowville, UTMesonet station PC358 Hansel Valley.
Nov 19, 3:51 PM MSTSNOW 12Snowbird, UTVia_WFO_SLC.
Nov 19, 4:20 PM MSTSNOW 12Alta - Udot, UTVia_WFO_SLC.
Nov 19, 4:31 PM MSTSNOW 13Alta - Collins, UTVia_WFO_SLC.
Nov 19, 6:40 PM MSTNON-TSTM WND GST 66Wendover, UTMesonet station UT32 I-80 at MP 1.
Nov 19, 6:40 PM MSTNON-TSTM WND GST 66Wendover, UTMESONET STATION UT32 I-80 AT MP 1.
Nov 19, 6:55 PM MSTNON-TSTM WND GST 592 Ene Wendover, UTMesonet station WPOE Wendover Port of Entry.
Nov 19, 6:55 PM MSTNON-TSTM WND GST 592 Ene Wendover, UTMESONET STATION WPOE WENDOVER PORT OF ENTRY.
Nov 19, 7:45 PM MSTNON-TSTM WND GST 691 Sse Snowbird, UTMesonet station HDP Central Wasatch Peaks - West.
Nov 19, 7:45 PM MSTNON-TSTM WND GST 691 Sse Snowbird, UTMESONET STATION HDP CENTRAL WASATCH PEAKS - WEST.
Nov 19, 9:15 PM MSTNON-TSTM WND GST 671 N Wendover, UTMesonet station WPK Wendover Peak.
Nov 19, 9:15 PM MSTNON-TSTM WND GST 671 N Wendover, UTMESONET STATION WPK WENDOVER PEAK.
Nov 19, 9:30 PM MSTSNOW 0.51 W South Jordan, UT
Nov 19, 9:50 PM MSTNON-TSTM WND GST 609 Sse Snowville, UTMesonet station PC358 Hansel Valley.
Nov 19, 9:50 PM MSTNON-TSTM WND GST 609 Sse Snowville, UTMESONET STATION PC358 HANSEL VALLEY.
Nov 20, 5:00 AM MSTSNOW 0.52 W Cottonwood Heights, UTCocorahs station UT-SL-27 Sandy 2.0 NE.
Nov 20, 5:00 AM MSTSNOW 0.52 W Cottonwood Heights, UTCocorahs station UT-SL-27 Sandy 2.0 NE.
Nov 20, 5:00 AM MSTSNOW 0.52 W Cottonwood Heights, UTCOCORAHS STATION UT-SL-27 SANDY 2.0 NE.
Nov 20, 5:52 AM MSTSNOW 19Alta - Collins, UTVia_WFO_SLC.
Nov 20, 5:52 AM MSTSNOW 19Alta - Collins, UT
Nov 20, 5:52 AM MSTSNOW 19Alta - Collins, UTVIA_WFO_SLC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 9.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2023-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2023-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1623 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

748 
WWUS75 KSLC 182126
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
226 PM MST Sat Nov 18 2023

UTZ101-190630-
/O.UPG.KSLC.HW.A.0009.231119T1500Z-231120T0600Z/
/O.NEW.KSLC.HW.W.0011.231119T1500Z-231120T0600Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover, Dugway, and Park Valley
226 PM MST Sat Nov 18 2023

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM MST SUNDAY...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Great Salt Lake Desert and Mountains.

* WHEN...From 8 AM to 11 PM MST Sunday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

* ADDITIONAL DETAILS...The strongest winds are expected along the
  SR-30 corridor as well as along the I-80 corridor from Wendover
  to Grassy Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ123-190630-
/O.NEW.KSLC.HW.A.0010.231120T0000Z-231120T1800Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
226 PM MST Sat Nov 18 2023

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING...

* WHAT...North winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Lower Washington County particularly near Black Ridge 
  including the towns of Pintura, Leeds, Toquerville, La Verkin 
  and Hurricane as well as the area near the Beaver Dam Mountains.

* WHEN...From Sunday afternoon through Monday morning.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

* ADDITIONAL DETAILS...For those in the highest threat area,
  ensure any potential projectiles such as trampolines, outdoor
  furniture, garbage cans and holiday decorations are properly
  secured prior to Sunday afternoon to avoid property damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
6 follow-up statements
179 
WWUS75 KSLC 190652
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1152 PM MST Sat Nov 18 2023

UTZ101-191500-
/O.CON.KSLC.HW.W.0011.231119T1500Z-231120T0600Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover, Dugway, and Park Valley
1152 PM MST Sat Nov 18 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 11 PM MST
SUNDAY...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Great Salt Lake Desert and Mountains.

* WHEN...From 8 AM to 11 PM MST Sunday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

* ADDITIONAL DETAILS...The strongest winds are expected along 
  the SR-30 corridor as well as along the I-80 corridor from 
  Wendover to Grassy Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ123-191500-
/O.CON.KSLC.HW.A.0010.231120T0000Z-231120T1800Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
1152 PM MST Sat Nov 18 2023

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH MONDAY MORNING...

* WHAT...North winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Lower Washington County particularly near Black Ridge 
  including the towns of Pintura, Leeds, Toquerville, La Verkin 
  and Hurricane as well as the area near the Beaver Dam 
  Mountains.

* WHEN...From Sunday afternoon through Monday morning.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

* ADDITIONAL DETAILS...For those in the highest threat area, 
  ensure any potential projectiles such as trampolines, outdoor 
  furniture, garbage cans and holiday decorations are properly 
  secured prior to Sunday afternoon to avoid property damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
050 
WWUS75 KSLC 191057
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
357 AM MST Sun Nov 19 2023

UTZ123-192200-
/O.UPG.KSLC.HW.A.0010.231120T0000Z-231120T1800Z/
/O.EXB.KSLC.HW.W.0011.231120T0000Z-231120T1800Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
357 AM MST Sun Nov 19 2023

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
MST MONDAY...

* WHAT...North to northeast winds 25 to 35 mph with gusts up to 
  60 mph expected.

* WHERE...Lower Washington County.

* WHEN...From 5 PM this afternoon to 11 AM MST Monday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

* ADDITIONAL DETAILS...For those in the highest threat area, 
  ensure any potential projectiles such as trampolines, outdoor 
  furniture, garbage cans, and holiday decorations are properly 
  secured prior to Sunday afternoon to avoid property damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ101-192200-
/O.CON.KSLC.HW.W.0011.231119T1500Z-231120T0600Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover, Dugway, and Park Valley
357 AM MST Sun Nov 19 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
11 PM MST THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Great Salt Lake Desert and Mountains.

* WHEN...From 8 AM this morning to 11 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

* ADDITIONAL DETAILS...The strongest winds are expected along 
  the SR-30 corridor as well as along the I-80 corridor from 
  Wendover to Grassy Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ120-192200-
/O.NEW.KSLC.WI.Y.0028.231120T0000Z-231120T1800Z/
Castle Country-
Including the cities of Price, Castle Dale, and Emery
357 AM MST Sun Nov 19 2023

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST
MONDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Castle Country.

* WHEN...From 5 PM this afternoon to 11 AM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel could be difficult due 
  to crosswinds, especially for high profile vehicles and 
  vehicles with trailers.

* ADDITIONAL DETAILS...Strong crosswinds are expected on SR-10
  between Price and the I-70 Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
658 
WWUS75 KSLC 191737
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1037 AM MST Sun Nov 19 2023

UTZ101-200600-
/O.CON.KSLC.HW.W.0011.000000T0000Z-231120T0600Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover, Dugway, and Park Valley
1037 AM MST Sun Nov 19 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Great Salt Lake Desert and Mountains.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

* ADDITIONAL DETAILS...The strongest winds are expected along 
  the SR-30 corridor as well as along the I-80 corridor from 
  Wendover to Grassy Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ123-200645-
/O.CON.KSLC.HW.W.0011.231120T0000Z-231120T1800Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
1037 AM MST Sun Nov 19 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 AM MST MONDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Lower Washington County particularly near Black Ridge
  including the towns of Pintura, Leeds, Toquerville, La Verkin
  and Hurricane as well as the area near the Beaver Dam 
  Mountains.

* WHEN...From 5 PM this afternoon to 11 AM MST Monday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

* ADDITIONAL DETAILS...For those in the highest threat area, 
  ensure any potential projectiles such as trampolines, outdoor 
  furniture, garbage cans, and holiday decorations are properly 
  secured prior to Sunday afternoon to avoid property damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ128-200645-
/O.EXB.KSLC.WI.Y.0028.231119T2200Z-231120T1200Z/
South Central Utah-
Including the cities of Kanab and Escalante
1037 AM MST Sun Nov 19 2023

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM MST
MONDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...South Central Utah.

* WHEN...From 3 PM this afternoon to 5 AM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Travel could be difficult due to
  crosswinds, especially for high profile vehicles and vehicles
  with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ120-200645-
/O.CON.KSLC.WI.Y.0028.231120T0000Z-231120T1800Z/
Castle Country-
Including the cities of Price, Castle Dale, and Emery
1037 AM MST Sun Nov 19 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM MST MONDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Castle Country, especially near the SR-10 corridor 
  including the towns of Huntington, Ferron, and Castle Dale.

* WHEN...From 5 PM this afternoon to 11 AM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel could be difficult due 
  to crosswinds, especially for high profile vehicles and 
  vehicles with trailers.

* ADDITIONAL DETAILS...Strong crosswinds are expected on SR-10 
  between Price and the I-70 Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
348 
WWUS75 KSLC 200434
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
934 PM MST Sun Nov 19 2023

UTZ101-200545-
/O.CAN.KSLC.HW.W.0011.000000T0000Z-231120T0600Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover, Dugway, and Park Valley
934 PM MST Sun Nov 19 2023

...HIGH WIND WARNING IS CANCELLED...

Winds have diminished over northwest Utah, so the warning has been
cancelled.

$$

UTZ123-201645-
/O.CON.KSLC.HW.W.0011.000000T0000Z-231120T1800Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
934 PM MST Sun Nov 19 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Lower Washington County particularly near Black Ridge
  including the towns of Pintura, Leeds, Toquerville, La Verkin
  and Hurricane as well as the area near the Beaver Dam 
  Mountains.

* WHEN...Until 11 AM MST Monday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult due to crosswinds,
  especially for high profile vehicles and vehicles with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ120-201645-
/O.CON.KSLC.WI.Y.0028.000000T0000Z-231120T1800Z/
Castle Country-
Including the cities of Price, Castle Dale, and Emery
934 PM MST Sun Nov 19 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Castle Country, especially near the SR-10 corridor 
  including the towns of Huntington, Ferron, and Castle Dale.

* WHEN...Until 11 AM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel could be difficult due 
  to crosswinds, especially for high profile vehicles and 
  vehicles with trailers.

* ADDITIONAL DETAILS...Strong crosswinds are expected on SR-10 
  between Price and the I-70 Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ128-201200-
/O.CON.KSLC.WI.Y.0028.000000T0000Z-231120T1200Z/
South Central Utah-
Including the cities of Kanab and Escalante
934 PM MST Sun Nov 19 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...South Central Utah.

* WHEN...Until 5 AM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel could be difficult due 
  to crosswinds, especially for high profile vehicles and 
  vehicles with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
071 
WWUS75 KSLC 200955
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
255 AM MST Mon Nov 20 2023

UTZ120-201100-
/O.CAN.KSLC.WI.Y.0028.000000T0000Z-231120T1800Z/
Castle Country-
Including the cities of Price, Castle Dale, and Emery
255 AM MST Mon Nov 20 2023

...WIND ADVISORY IS CANCELLED...

Winds have decreased below Advisory criteria with recent
observations showing gusts in the 30 to 40 mph range, thus the 
Wind Advisory has been cancelled.

$$

UTZ128-201100-
/O.CAN.KSLC.WI.Y.0028.000000T0000Z-231120T1200Z/
South Central Utah-
Including the cities of Kanab and Escalante
255 AM MST Mon Nov 20 2023

...WIND ADVISORY IS CANCELLED...

Winds have decreased below Advisory criteria with recent
observations showing gusts in the 30 to 40 mph range, thus the 
Wind Advisory has been cancelled.


$$

UTZ123-201800-
/O.CON.KSLC.HW.W.0011.000000T0000Z-231120T1800Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
255 AM MST Mon Nov 20 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...North winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Lower Washington County particularly near Black Ridge 
  including the towns of Pintura, Leeds, Toquerville, La Verkin 
  and Hurricane as well as the area near the Beaver Dam 
  Mountains.

* WHEN...Until 11 AM MST Monday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult due to 
  crosswinds, especially for high profile vehicles and vehicles 
  with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
864 
WWUS75 KSLC 201248
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
548 AM MST Mon Nov 20 2023

UTZ123-201800-
/O.CAN.KSLC.HW.W.0011.000000T0000Z-231120T1800Z/
/O.NEW.KSLC.WI.Y.0029.231120T1248Z-231120T1800Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
548 AM MST Mon Nov 20 2023

...WIND ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Northeast winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Lower Washington County.

* WHEN...Until 11 AM MST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Travel could be difficult due to
  crosswinds, especially for high profile vehicles and vehicles
  with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Nov 18, 4:31 AM MST, 9 hours 55 minutes earlier.

Area forecast discussion, Nov 18, 4:31 AM MST, 9 hours 55 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
431 AM MST Sat Nov 18 2023

.SYNOPSIS...A change in the weather pattern is forecast for the
weekend as two waves of energy track through the region. Sundays
weather system will be the more impactful of the two waves with
heavy mountain snow accumulations expected.

&&

.SHORT TERM (Until 12Z/5AM Monday)...A shortwave is expected to
move through the area during the day on Saturday. The main
precipitation associated with this wave will be a band of valley
rain and mountain snow that will mainly impact southern and
eastern Utah. Scattered showers are expected in northern Utah and
over to the Uinta Basin. Snow levels will stay between 7500ft and
8000ft. Not much is expected in the way of precipitation totals as
up to 0.25" of rain could be possible. Higher elevation areas may
see up to a few inches of snow. Thunder can not be ruled out
during the afternoon and into the evening hours.

As this wave exits, the more potent storm begins to move into
northern Utah by early Sunday morning as a trough will move down
into the Great Basin region. There is still some uncertainty as
to the exact track the trough takes and how far it digs. The exact
trajectory of this trough will be something to watch as this would
influence total snowfall and snow levels across Utah and southwest
Wyoming. If this trough moves more directly through the area, then
the coldest air will follow it and allow snow levels to drop even
more and snowfall to be higher in the areas that are favored in
northwest flow. Current forecasts have the trough moving through
eastern Nevada/western Utah. With this trajectory, 700mb winds
would mainly be northerly and not necessarily aid in adding more
snowfall in the northwesterly favored flow areas. There will be an
area of higher precipitation rates along and ahead of the
baroclinic zone, so higher elevation areas could stack up on snow
relatively quickly. With all this being said, the most significant
snowfall will be for areas above 7000ft with totals between 10
inches and 14 inches for much of the central and northern
mountains. Snow levels will drop throughout the day and be around
5000ft by Sunday evening so there is some possibility in lower
valley snow occurring, especially on the benches.

This weather system will also bring gusty winds with it. Strong
northwesterly winds will be possible in northwestern Utah Sunday,
areas like SR-30 and I-80. These strong winds could also be
problem for areas in east central Utah like Castle Country. With
these northwest winds, downsloping will help to increase the winds
even more. A wind product may be needed for Castle Country along
SR-10.

.LONG TERM (After 12Z/5AM Monday)...Mid level ridging will bring a
drying and gradual warming trend across the forecast area through
midweek. Initially a cool and stable northerly flow will reside
across the forecast area Monday, as the weekend trough slowly pulls
away from the region. A few of the slower solutions maintain a small
chance for showers lingering into the day Monday, otherwise
temperatures will run 5-8 degrees below climo Monday afternoon
across the forecast area, along with the potential for enhanced
gap/downslope winds persisting over portions of southern and east
central Utah. As this ridge becomes established across the region
Tuesday into Wednesday, temperatures will moderate considerably.
This warming trend will be most notable across higher elevations,
while the warming may be more muted across northern and western
valleys and dependent on how the weekend event ends up playing out,
as conditions could become favorable for valley inversions to
become established.  For now have maintained NBM temperatures
through midweek, but these may be on the high side for these
valleys.

Forecast uncertainly increases considerably for the latter portion
of the week, as a mid level trough digs into the western CONUS.
Model solutions vary between a brush-by system impacting mainly
northern Utah, and a more robust low developing across the Great
Basin Thursday through Friday, which would bring widespread travel
impacts for the Thanksgiving Holiday and beyond. Given this large
spread in potential solutions, have again leaned toward the NBM for
guidance, which primarily focuses chance PoPs over northern Utah, but
seems to downplay the potential into central and southern Utah.
Those with holiday travel plans should monitor the forecast closely
over the coming days, as hopefully model guidance begins to
consolidate on a common solution.

&&

.AVIATION...KSLC...Predominant VFR conditions are expected at KSLC
today and tonight. Southeast winds will switch to the northwest
between 17-18Z, with a 20% chance this wind shift is delayed until
20Z or later. Scattered showers will develop this afternoon and
evening. CIGS may fall below 7 kft with these showers, but should
remain in the VFR category.

.REST OF UTAH AND SOUTHWEST WYOMING...Patchy fog will result in LIFR
to VLIFR conditions across portions of northern Utah this morning.
This fog will lift by late morning yielding predominant VFR
conditions. Scattered showers this afternoon may result in brief
periods of MVFR to IFR conditions.

Precipitation spreading into far southern Utah will bring local MVFR
to IFR conditions this morning, with snow levels remaining around
8000 feet. Conditions will improve midday, with lingering valley
rain and mountain snow showers bringing local MVFR to IFR
conditions. &&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...High Wind Watch from Sunday morning through Sunday evening for
     UTZ101.

     Winter Storm Watch from this evening through Monday morning for
     UTZ110>113-117.

     Winter Storm Watch from late tonight through Monday morning for
     UTZ125.

WY...None.
&&

Cecava/Seaman

For more information from NOAA's National Weather Service
visit... http://weather.gov/saltlakecity

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 2:39 AM MSTHigh Wind WatchSLCBox Elder, Salt Lake, Tooele, Utah12 hr
Nov 18, 2:18 PM MSTWinter Storm WarningSLCBeaver, Box Elder, Cache, Carbon, Davis, Duchesne and 18 more37 hr
Nov 18, 2:26 PM MSTHigh Wind WatchSLCWashington14 hr

Nearby

High Wind Warnings in Utah, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.